MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. FREESTYLE PRECISION NEO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. FREESTYLE PRECISION NEO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71371-75
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.The meter is designed to display readings of 20 mg/dl to 500 mg/dl.This meter does not show a numeric value less than 20 mg/dl.A blood glucose reading below 20 mg/dl will read as a "lo" in the adc meter.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Caller (customer¿s mother) reported the customer received erratic readings on their adc blood glucose meter.Readings of 475 mg/dl and "lo" (less than 20 mg/dl) were reportedly received within 10 minutes.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
Since no product has been returned, extended investigation has been performed and determined that there was no indication that the product did not meet specification.Dhrs (device history review) for the freestyle precision neo meter and precision strips were reviewed and the dhrs showed the freestyle precision neo meter and precision strips passed all tests prior to release.As the strip lot associated with this case was past its expiry date of march 31, 2018 at the time of investigation, retain testing could not be performed.A tripped trend review was completed for the reported complaint and the freestyle precision neo meter.No trips were observed.A tripped trend review was completed for the reported complaint and precision test strips.No further track and trend review was required as there were no confirmed complaints.If the product is returned, the case will be re-opened and a physical investigation will be performed.
 
Event or Problem Description

Brand Name
FREESTYLE PRECISION NEO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key6528413
Report Number2954323-2017-03351
Device Sequence Number13769870
Product Code NBW
UDI-Device Identifier00093815715795
UDI-Public(01)00093815715795(17)20180331(10)4500168075
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K142928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2018
Device Model Number71371-75
Device Catalogue Number71579
Device Lot Number4500168075
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date08/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR
Patient Weight48